Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 253, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 9, 2015, 5:39 PM CDT for Maries County, Miller County, Missouri. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2015, 5:39 PM CDT (22:39 UTC)
- Expired
- Aug 9, 2015, 6:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Maries County, MO, Miller County, MO
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:47 PM CDT | TSTM WND DMG | Saint Elizabeth, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED A TREE. |
| Aug 9, 5:55 PM CDT | TSTM WND DMG | 5 W Vienna, MO | TREES DOWN OVER ROAD NEAR INTERSECTION OF HIGHWAYS 42 AND T. |
| Aug 9, 6:00 PM CDT | TSTM WND DMG | 5 N Vienna, MO | PUBLIC REPORTED TREES AND POWER LINES DOWN NORTH OF VIENNA...RELAYED BY MEDIA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
238
WUUS53 KSGF 092239
SVRSGF
MOC125-131-092345-
/O.NEW.KSGF.SV.W.0253.150809T2239Z-150809T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 PM CDT SUN AUG 9 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARIES COUNTY IN CENTRAL MISSOURI...
EASTERN MILLER COUNTY IN CENTRAL MISSOURI...
* UNTIL 645 PM CDT
* AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
IBERIA...OR 18 MILES SOUTHEAST OF ELDON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BELLE... IBERIA...
VIENNA... SAINT ELIZABETH...
ST. ELIZABETH... ARGYLE...
MARYS HOME... BRINKTOWN...
VICHY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3834 9220 3829 9219 3829 9165 3805 9163
3805 9189 3804 9192 3806 9221 3810 9233
3814 9238 3819 9241 3830 9240 3834 9237
3834 9229 3832 9224
TIME...MOT...LOC 2238Z 274DEG 34KT 3823 9227
HAIL...0.75IN
WIND...60MPH
$$
CRAMER4 follow-up statements
224
WWUS53 KSGF 092255
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 PM CDT SUN AUG 9 2015
MOC131-092304-
/O.CAN.KSGF.SV.W.0253.000000T0000Z-150809T2345Z/
MILLER MO-
555 PM CDT SUN AUG 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MILLER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EAST CENTRAL MISSOURI.
LAT...LON 3809 9163 3810 9199 3812 9209 3815 9215
3820 9219 3829 9219 3829 9165
TIME...MOT...LOC 2254Z 271DEG 35KT 3824 9209
$$
MOC125-092345-
/O.CON.KSGF.SV.W.0253.000000T0000Z-150809T2345Z/
MARIES MO-
555 PM CDT SUN AUG 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR MARIES COUNTY...
AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF VIENNA...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BELLE... VIENNA...
ARGYLE... BRINKTOWN...
VICHY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3809 9163 3810 9199 3812 9209 3815 9215
3820 9219 3829 9219 3829 9165
TIME...MOT...LOC 2254Z 271DEG 35KT 3824 9209
HAIL...0.75IN
WIND...60MPH
$$
CRAMER647
WWUS53 KSGF 092303
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT SUN AUG 9 2015
MOC125-092345-
/O.CON.KSGF.SV.W.0253.000000T0000Z-150809T2345Z/
MARIES MO-
603 PM CDT SUN AUG 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN MARIES COUNTY...
AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
VIENNA...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BELLE... VIENNA...
ARGYLE... VICHY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3809 9163 3812 9196 3814 9205 3819 9210
3829 9210 3829 9165
TIME...MOT...LOC 2302Z 274DEG 34KT 3823 9199
HAIL...0.75IN
WIND...70MPH
$$
CRAMER397
WWUS53 KSGF 092316
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 PM CDT SUN AUG 9 2015
MOC125-092345-
/O.CON.KSGF.SV.W.0253.000000T0000Z-150809T2345Z/
MARIES MO-
616 PM CDT SUN AUG 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN MARIES COUNTY...
AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BELLE...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BELLE... VICHY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3809 9163 3811 9179 3816 9187 3822 9192
3829 9193 3829 9165
TIME...MOT...LOC 2316Z 271DEG 40KT 3823 9176
HAIL...0.75IN
WIND...70MPH
$$
CRAMER398
WWUS53 KSGF 092338
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CDT SUN AUG 9 2015
MOC125-092347-
/O.EXP.KSGF.SV.W.0253.000000T0000Z-150809T2345Z/
MARIES MO-
638 PM CDT SUN AUG 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARIES COUNTY
WILL EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EAST CENTRAL MISSOURI.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3809 9163 3811 9179 3816 9187 3822 9192
3829 9193 3829 9165
TIME...MOT...LOC 2335Z 274DEG 34KT 3823 9176
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:38 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 9, 2:38 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT SUN AUG 9 2015
.SYNOPSIS...
Issued at 0238 PM CDT SUN AUG 09 2015
Hot conditions today with heat index values in the upper 90s to
around 108, temperatures from the upper 80s to mid 90s and dew
points in the low to mid 70s. Some showers were beginning to move
into northwest portion of CWA with a boundary extending from
southwest corner of MO into the Lake of the Ozarks region. Pretty
unstable with surface based CAPES between 4000-5500 j/kg, but
suspect we are fairly capped given the lack of any cu field. Will
be sending up a special 20z sounding here shortly to assess the
thermodynamics.
Focus in the short term will be with convective precipitation
chances through Monday as upper level wave and surface front push
through. Remainder of week we will focus on temperatures as upper
level pattern shifts.
&&
.SHORT TERM...(This Evening through Monday)
Issued at 0238 PM CDT SUN AUG 09 2015
Will maintain the heat advisory for the onset of the forecast as
temperatures/heat index values area above or approaching heat
advisory criteria and forecast will go out at the hottest part of
the day. Current advisory will expire at 10 pm, but can probably
be cancelled prior to that ending time.
Should see the coverage of convection increase this evening and
overnight as front and upper level energy move into the area and
interact with unstable air mass. 0-6km bulk shear values not
overly impressive, but have higher values up to around 30kts in
central MO. 0-3km theta-e difference would indicate potential for
downburst winds if decent updrafts can get going this
afternoon/evening. Will maintain elevated potential of severe
storms, mainly for damaging wind for late afternoon and evening.
Convection should clear the area during the day Monday with the
surface front pushing through the area. Upper ridge will
retrograde westward with a northwest to southeast or north to
south upper level flow setting up.
.LONG TERM...(Monday Night through Sunday)
Issued at 0238 PM CDT SUN AUG 09 2015
Cooler and drier air mass should work into the area and keep
precipitation out of the forecast for the remainder of the week
into next weekend. Will start to see moderating temperatures
towards the end of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Pilots flying in and out of the southwest Missouri airports will
need to monitor radar trends from late this afternoon and into the
overnight hours.
A frontal system was moving into the Ozarks, which is expected to
trigger a round of showers and thunderstorms. Some of the
thunderstorms will be severe, with damaging wind gusts in excess
of 60 mph possible.
Otherwise look for VFR conditions, unless storms are directly
impacting an airfield.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 10 PM CDT this evening for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...HEAT ADVISORY until 10 PM CDT this evening for KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...CramerHazardous weather outlook, Aug 9, 3:33 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 PM CDT SUN AUG 9 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 333 PM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... HOT AND HUMID WEATHER WILL CONTINUE ACROSS THE OZARKS INTO THE EVENING WITH HEAT INDEX VALUES BETWEEN 100 AND 108. THUNDERSTORMS WILL BE POSSIBLE BY LATE THIS AFTERNOON OR EARLY EVENING WITHIN AN UNSTABLE AIR MASS. IF THE STORMS DEVELOP...THERE WILL BE A POTENTIAL OF STRONG TO SEVERE WEATHER WITH WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL CONTINUE ALONG A COLD FRONT MONDAY. THE BEST CHANCE FOR STRONG STORMS WILL BE ACROSS THE CENTRAL AND EASTERN OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.